Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

AKATHISIA

Posted May 08 2009 11:40pm
While hospitalised in January I experienced a nasty phenomenon on top of all the other garbage I was dealing with.*shudder* its horrrible to even think about it. I was already on Cyclazine and Ondansitron for nausea and vomiting. I should have had a nasal gastric tube in, but I couldnt tolerate the procedure. Every time the nurse mentioned me having one I vomited. I did ask for sedation but was refused. So I used every relaxation technique known to man with slow breathing to avoid the enevitable vomit fest. They thought I had an ileus at that stage, and they were trying to get me to eat to push things along. My body knew better and rejected the idea totally, as it would as I had a Mechanical Obstruction. The post below describes the journey through hell. To add insult to my body I was given Droperiadol to help with the nausea. I was also on fentanyl and other things. I had been off my pump for quite a while and the pain was intolerable at the least. The nurses were incredibly busy, and the pharmacy was still preparing the syringe of Fentynal. So I had no pain releif. When I got the mix back it didnt take long for the Droperidol to do its stuff. Suddenly i felt like i wanted to get out of bed and bolt from the hospital. I felt panicked. W.T.F I had no idea what was going on. I thought I was freaking out for no reason. The fear I felt was intense. I couldnt stop moving my legs, I felt I had to push the hard up against the foot of my bed. I begged my nurse for a shower in order to relax me. I needed to be busy. I was terrified. The need to run and get out of there was so profound I considered ripping out the C.V line and leaving. I cried and told the nurse in the end. I felt foolish. My body felt out of control. She contacted the Anaesthetist who came back and explained it was the new drug doing it, and that the other drugs they could give may compound things. The medicine was to be stopped, all tubing changed, and she felt she would let it just wear off. It was a horrible frightening experience. Now I know the name of it, after reading a blog. I understand it better, and never want to be given that medication ever. Maxalon, and Stemital give me dystonia which is also a frightening drug reaction. I think I even prefer anaphalaxis to that. Phew, rant over.
Post a comment
Write a comment:

Related Searches